Alert archive / North Dakota / Wind Advisories in 2025
Wind Advisory 24, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 15, 2025, 3:34 AM CST for 23 counties in North Dakota. It took effect at Dec 16, 2025, 12:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2025, 3:34 AM CST (09:34 UTC)
- In effect from
- Dec 16, 2025, 12:00 AM CST
- Expired
- Dec 16, 2025, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 23 counties
Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 87 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 742 m²/s²
- 0-3 km storm-relative helicity
- 787 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS73 KBIS 150934 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 AM CST Mon Dec 15 2025 NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-151745- /O.NEW.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Garrison, Edgeley, Bowbells, Parshall, Glenburn, Mohall, Sherwood, Ashley, Minot, Killdeer, Hazen, Columbus, Beulah, New Town, Oakes, Gackle, Shell Valley, Williston, Rolette, Lignite, St. John, Wilton, Kulm, Halliday, Tappen, Rolla, Drake, Washburn, Wishek, Turtle Lake, Powers Lake, Bottineau, Harvey, Goodrich, Steele, Ellendale, Mcclusky, Towner, Velva, Watford City, Fessenden, Dunseith, Center, Underwood, Jamestown, Lamoure, Rugby, Carrington, Crosby, Napoleon, Portal, Bismarck, and Stanley 334 AM CST Mon Dec 15 2025 /234 AM MST Mon Dec 15 2025/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of western and central North Dakota, including the James River Valley. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Holiday decorations and any other objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Smith
5 follow-up statements
449 WWUS73 KBIS 151746 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1146 AM CST Mon Dec 15 2025 NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-160200- /O.CON.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Rolla, Halliday, Ellendale, Bowbells, Glenburn, Shell Valley, Stanley, Parshall, Turtle Lake, Williston, Steele, Ashley, Rolette, Wilton, Lignite, Sherwood, Jamestown, Rugby, Mcclusky, Minot, Hazen, Oakes, Napoleon, Kulm, Velva, Dunseith, Mohall, Crosby, Garrison, Carrington, Lamoure, Killdeer, Wishek, Drake, Goodrich, Portal, Bottineau, Gackle, New Town, Beulah, Underwood, Towner, Watford City, Bismarck, Fessenden, St. John, Center, Columbus, Edgeley, Harvey, Powers Lake, Washburn, and Tappen 1146 AM CST Mon Dec 15 2025 /1046 AM MST Mon Dec 15 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of western and central North Dakota, including the James River Valley. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Holiday decorations and any other objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Heinert
773 WWUS73 KBIS 160236 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 836 PM CST Mon Dec 15 2025 NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-161300- /O.CON.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Minot, Gackle, Ashley, Steele, Beulah, Rolla, Towner, Goodrich, Hazen, Turtle Lake, Stanley, Bismarck, Dunseith, Center, Garrison, Oakes, Lamoure, Napoleon, Killdeer, Edgeley, Bottineau, Fessenden, Portal, Rugby, Kulm, Rolette, Tappen, Harvey, Drake, St. John, Glenburn, Williston, Bowbells, Washburn, Halliday, Underwood, Mcclusky, Sherwood, Mohall, Velva, Columbus, Wilton, New Town, Lignite, Powers Lake, Jamestown, Ellendale, Watford City, Wishek, Crosby, Shell Valley, and Carrington 836 PM CST Mon Dec 15 2025 /736 PM MST Mon Dec 15 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of western and central North Dakota, including the James River Valley. * WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Holiday decorations and any other objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Telken
205 WWUS73 KBIS 161029 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 429 AM CST Tue Dec 16 2025 NDZ001-009-010-017-018-161830- /O.NEW.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ Divide-Williams-Mountrail-McKenzie-Dunn- Including the cities of New Town, Williston, Parshall, Killdeer, Crosby, Stanley, Watford City, and Halliday 429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55 mph. For the High Wind Watch, northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties. * WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the High Wind Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Christmas decorations left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ019>023-025-035>037-047-048-050-051-161830- /O.NEW.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Logan-La Moure-McIntosh-Dickey- Including the cities of Goodrich, Center, Napoleon, Ashley, Underwood, Gackle, Washburn, Beulah, Lamoure, Wilton, Oakes, Tappen, Edgeley, Carrington, Kulm, Harvey, Steele, Hazen, Mcclusky, Turtle Lake, Ellendale, Bismarck, Fessenden, Jamestown, Garrison, and Wishek 429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55 mph. For the High Wind Watch, northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central and southeast North Dakota. * WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the High Wind Watch, from Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Christmas decorations left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ002>005-011>013-161830- /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce- Including the cities of Rugby, Towner, Rolla, Lignite, Columbus, Bottineau, St. John, Sherwood, Minot, Shell Valley, Bowbells, Mohall, Velva, Drake, Portal, Glenburn, Rolette, Powers Lake, and Dunseith 429 AM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 mph with gusts up to 55 mph expected. * WHERE...Portions of north central and northwest North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Holiday decorations and any other objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>033-040-041-043-044-161830- /O.NEW.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Mott, Dickinson, Medora, Hettinger, Marmarth, Bowman, and New England 329 AM MST Tue Dec 16 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...West winds 45 mph with gusts up to 70 mph possible. * WHERE...Southwest North Dakota. * WHEN...From Wednesday morning through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Christmas decorations left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ034-042-045-046-161830- /O.NEW.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ Morton-Grant-Sioux-Emmons- Including the cities of Mandan, Strasburg, Elgin, Solen, New Leipzig, Fort Yates, Selfridge, Carson, and Linton 429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Emmons, Grant, Morton, and Sioux Counties. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Christmas decorations left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Smith
104 WWUS73 KBIS 161805 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1205 PM CST Tue Dec 16 2025 NDZ001-009-010-017-018-170215- /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ /O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ Divide-Williams-Mountrail-McKenzie-Dunn- Including the cities of Killdeer, Parshall, Stanley, Crosby, Watford City, Williston, New Town, and Halliday 1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55 mph. For the High Wind Watch, northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties. * WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the High Wind Watch, from Wednesday afternoon through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ019>023-025-035>037-047-048-050-051-170215- /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ /O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman- Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Mcclusky, Goodrich, Lamoure, Wishek, Beulah, Washburn, Kulm, Wilton, Tappen, Napoleon, Center, Ellendale, Edgeley, Oakes, Carrington, Turtle Lake, Bismarck, Ashley, Underwood, Jamestown, Hazen, Harvey, Gackle, Garrison, and Steele 1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55 mph. For the High Wind Watch, northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central and southeast North Dakota. * WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this evening. For the High Wind Watch, from Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ002>005-011>013-170000- /O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce- Including the cities of Columbus, Shell Valley, Glenburn, Velva, Rolla, Bowbells, Dunseith, Rolette, Towner, Drake, Mohall, Lignite, Portal, Minot, Powers Lake, Rugby, St. John, Bottineau, and Sherwood 1205 PM CST Tue Dec 16 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 35 mph with gusts up to 55 mph expected. * WHERE...Portions of north central and northwest North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ031>033-040-041-043-044-170215- /O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Beach, Marmarth, Dickinson, Bowman, Hettinger, New England, Mott, and Medora 1105 AM MST Tue Dec 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...West winds 45 mph with gusts up to 70 mph possible. * WHERE...Southwest North Dakota. * WHEN...From Wednesday morning through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ034-042-045-046-170215- /O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ Morton-Grant-Sioux-Emmons- Including the cities of Selfridge, Fort Yates, Strasburg, New Leipzig, Solen, Elgin, Linton, Mandan, and Carson 1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Emmons, Grant, Morton, and Sioux Counties. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jones
693 WWUS73 KBIS 170002 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND Issued by National Weather Service Grand Forks ND 602 PM CST Tue Dec 16 2025 NDZ001-009-010-017-018-170815- /O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ /O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ Divide-Williams-Mountrail-McKenzie-Dunn- Including the cities of Halliday, Stanley, Williston, Crosby, New Town, Killdeer, Parshall, and Watford City 602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties. * WHEN...From Wednesday afternoon through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ019>023-025-035>037-047-048-050-051-170815- /O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ /O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Harvey, Edgeley, Wilton, Fessenden, Bismarck, Goodrich, Hazen, Lamoure, Ashley, Kulm, Garrison, Gackle, Jamestown, Steele, Beulah, Wishek, Underwood, Mcclusky, Turtle Lake, Oakes, Carrington, Center, Tappen, Ellendale, Napoleon, and Washburn 602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... ...WIND ADVISORY HAS EXPIRED... * WHAT...Northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Portions of central and southeast North Dakota. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ002>005-011>013-170115- /O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/ Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce- Including the cities of Powers Lake, Mohall, Bowbells, Dunseith, Lignite, Portal, Rolette, Rolla, St. John, Velva, Sherwood, Towner, Shell Valley, Minot, Bottineau, Drake, Rugby, Columbus, and Glenburn 602 PM CST Tue Dec 16 2025 ...WIND ADVISORY HAS EXPIRED... Winds have decreased and the threat has ended. $$ NDZ031>033-040-041-043-044-170815- /O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/ Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Mott, Dickinson, Beach, Medora, New England, Hettinger, Marmarth, and Bowman 502 PM MST Tue Dec 16 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY MORNING... * WHAT...West winds 45 mph with gusts up to 70 mph possible. * WHERE...Southwest North Dakota. * WHEN...From Wednesday morning through Thursday morning. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday evening could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NDZ034-042-045-046-170815- /O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/ Morton-Grant-Sioux-Emmons- Including the cities of Solen, Linton, Mandan, Strasburg, Elgin, Selfridge, New Leipzig, Fort Yates, and Carson 602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... * WHAT...Northwest winds 40 mph with gusts up to 65 mph possible. * WHERE...Emmons, Grant, Morton, and Sioux Counties. * WHEN...From Wednesday afternoon through Thursday afternoon. * IMPACTS...There could be some damage to roofs, small outbuildings and signs. Travel could be difficult, especially for high profile vehicles. Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Falling snow Wednesday night could combine with the strong winds to create a period of near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong will make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DJR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:46 PM CST, 3 hours 48 minutes earlier. Its key messages:
- Temperatures warm to above average through the first half of this week.
- A strong low pressure system could bring mixed precipitation, accumulating snow, and strong winds Wednesday into Thursday.
- A trend back to cooler temperatures is expected for the latter half of the week. However, both highs and lows may vary greatly from northeast (cooler) to southwest (warmer).
Area forecast discussion, Dec 14, 11:46 PM CST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1146 PM CST Sun Dec 14 2025 .KEY MESSAGES... - Temperatures warm to above average through the first half of this week. - A strong low pressure system could bring mixed precipitation, accumulating snow, and strong winds Wednesday into Thursday. - A trend back to cooler temperatures is expected for the latter half of the week. However, both highs and lows may vary greatly from northeast (cooler) to southwest (warmer). && .UPDATE... Issued at 1145 PM CST Sun Dec 14 2025 Quiet weather continues tonight. The forecast has been updated with the latest NBM forecast. UPDATE Issued at 1009 PM CST Sun Dec 14 2025 Quiet weather remains. Only change needed for this update was to increase cloud cover as high clouds now have spread over most of the area. UPDATE Issued at 635 PM CST Sun Dec 14 2025 High clouds continue to push over our area early this evening. Otherwise, mainly quiet weather continues. && .DISCUSSION... Issued at 158 PM CST Sun Dec 14 2025 Breezy southerly to southwesterly winds will gradually become westerly and light during the remainder of the afternoon and into the evening hours. Webcams and observations are continuing to show little in the way of blowing snow, though localized drifting snow remains possible this afternoon. For tonight, warmer air at the surface will continue filtering in resulting in low temperatures in the teens to mid 20s for most of the forecast area, although cooler temperatures in the single digits above zero are likely in eastern parts of the state. Northwesterly flow aloft, along with multiple embedded disturbances, is expected to prevail through most of the workweek. The first clipper is sometime Monday night through Tuesday as it slides across southern Canada. Deterministic models, backed by the NBM ensemble, suggest this will be mostly dry for the forecast area with precipitation remaining mostly in Canada. However, gusty winds are likely especially in the northwest and north central with the strongest winds currently forecast over Lake Sakakawea and along the downslope of the Missouri Coteau. A second, and likely stronger, clipper may impact the area during the middle of the workweek with Wednesday afternoon and Wednesday night the most favored timing. With highs forecast from the mid 30s to mid 40s, any precipitation during the afternoon will likely be in the form of rain, though a little snow could mix in as well. While limited model soundings continue to favor a rain to snow changeover during the evening and overnight hours for most areas, pockets of freezing rain are possible as well, especially along the peripheries. These details will become more obvious as the system approaches and more higher res model data is ingested. Of note with this clipper is a continued enhanced EFI wind gust signal of .9 for much of the state, and .95 for parts of the far southwest. This suggests a higher probability of a higher impact wind event. Should this coincide with any new snowfall, which seems to be the favored solution to at least some extent, then significantly reduced visibility at times in some locations is not out of the question. There are then hints of a third system to finish out the week, although uncertainty remains much higher in overall development, so will continue to monitor for now. Otherwise, temperatures will become above average across the forecast area to start the workweek. The warmest day is progged to be Tuesday with highs currently forecast to reach the 40s across most of the state. For the latter half of the week, the NBM produces a roller coaster of cooler, warmer, and cooler again temperatures. However, due to northwest flow aloft, the all so frequent pattern of cooler temperatures northeast to warmer temperatures southwest is expected to persist most days and nights. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 1145 PM CST Sun Dec 14 2025 VFR through the period with wind shear tonight, returning Monday evening. Winds are calm overnight then gusting 20-30kts from the southwest Monday night. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Smith DISCUSSION...Telken AVIATION...Smith
Hazardous weather outlook, Dec 14, 11:39 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1139 PM CST Sun Dec 14 2025 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-160545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1139 PM CST Sun Dec 14 2025 /1039 PM MST Sun Dec 14 2025/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday A strong low pressure system could bring mixed precipitation, accumulating snow, and very strong winds Wednesday into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.